MAUDE Adverse Event Report: SYNTHES GMBH 3.5/4.5 VA PROX FEM HOOK PL/SM/285/RT/S; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5/4.5 VA PROX FEM HOOK PL/SM/285/RT/S; PLATE, FIXATION, BONE
Catalog Number 02.221.088S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Limb Fracture (4518)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: g4 - 510k: this report is for an unknown plate/unknown lot.Part and lot number are unknown; udi number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that approximately four years ago, patient received a full right total hip replacement with a non-synthes product.It was anterior approach with a short stem.In late february, patient was involved in a bicycle and motor vehicle accident that resulted in a complicated fracture (broke in four places).The hip replacement products were deemed to be well fixed and patient received depuy synthes fixation plate and screws.Patient was put through rehab and approximately thirteen weeks post trauma product implantation, patient heard and felt a product break; patient experienced pain.Radiographic images demonstrated a broken plate and a new femur fracture that occurred at the distal end of the short stem.Revision surgery occurred and the hip implant, plate and screws were all removed.Patient received a new longer stem and new plate and screws.This report is for an unknown plate.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Additional information received states that the short stem was not a depuy stem but a biomet stem, and the stem was implanted originally 4 years ago.Patient felt a pop on (b)(6) 2024 and presented to hospital and after x-ray was found to have a broken plate as well as a bone fracture.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d1, d4 (catalog, primary udi number).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that according to the attached medical records the patient was implanted with a ceramic head, however it is a part of the biomet tha system.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the photo was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photo from attachment.Visual analysis of the photo revealed that 3.5/4.5 va prox fem hook pl/sm/285/rt/s is seen broken in the x-rays near the hip implant and a screw.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 3.5/4.5 va prox fem hook pl/sm/285/rt/s.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
3.5/4.5 VA PROX FEM HOOK PL/SM/285/RT/S
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19875270
Report Number8030965-2024-09467
Device Sequence Number20780305
Product Code HRS
UDI-Device Identifier10886982275790
UDI-Public10886982275790
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.088S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/26/2024
08/26/2024
02/07/2025
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/05/2024
09/06/2024
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 VA LCKNG SCR SLF-TPNG/SD/24.; 3.5 VA LCKNG SCR SLF-TPNG/SD/30.; 3.5 VA LCKNG SCR SLF-TPNG/SD/30.; 3.5 VA LCKNG SCR SLF-TPNG/SD/30.; 3.5 VA LCKNG SCR SLF-TPNG/SD/32.; 3.5 VA LCKNG SCR SLF-TPNG/SD/40.; 3.5 VA LCKNG SCR SLF-TPNG/SD/40.; 3.5 VA LCKNG SCR SLF-TPNG/SD/40.; UNK - SCREWS: TRAUMA.; UNKNOWN HIP IMPLANT.; VA LOCKSCR ø3.5 SELF-TAP L 54 SST.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown